Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 86, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 14, 2000, 3:43 PM EDT for Montgomery County, New York. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 2000, 3:43 PM EDT (19:43 UTC)
- Expired
- Jul 14, 2000, 4:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Montgomery County, NY
The radar
The Albany radar (KENX), 47 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 3:45 PM EDT | Thunderstorm Wind | Minaville, NY | |
| Jul 14, 3:50 PM EDT | Thunderstorm Wind | Glen, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 141942 SVRALB NYC057-142015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 343 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK * UNTIL 415 PM EDT * AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WELLSVILLE...OR ABOUT 5 MILES SOUTHEAST OF FONDA...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT HUNTER AND TRIBES HILL AT 355 PM EDT LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:18 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 14, 2:18 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 218 PM EDT FRI JUL 14 2000 .DISC... TSTMS GENERALLY SURROUNDING FA WITH SOME DEVELOPMENT OVER CTSKLS. SO FAR STILL LOOKING AT SHORT LIVED PULSE TYPE STORMS WITH PSBLTY OF SOME HAIL. MODELS IN RSNBL AGREEMENT IN BRINGING UPPER LOW SEWD INTO MID ATLC STATES...THEN OPENING UP TROF AND FINALLY SHIFTING IT EWD ON MON. MAIN FCST QUESTION IS SUNDAY. GENERALLY WILL HAVE CAT/LKLY POPS THROUGH SAT NIGHT AND THEN GO BLO GUIDANCE TO CHC POPS ON SUNDAY. BLV EM QPF TOO HIGH. NEVER THE LESS WILL MENTION PSBLTY OF OCNL HVY RAIN SRN THIRD FA SAT/SAT NGT. BOTH FFG AND FFH GUIDANCE HAVE VERY HIGH VALUES BEFORE THERE WOULD BE ANY PROBLEMS FROM FLOODING. .ALY...NY ERN/VT EXTRM SRN/MA EXTRM WRN/CT NW...NONE. GERWITZ
In the hours before
Local storm report, Jul 14, 3:23 PM EDT, 20 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP F
0320PM FRI JUL 14 2000
FGPD WLSR APTS
00738 FILE 28 VILLAGE OF GOSHEN PD NY0352300 JUL 14-00
TO A P B ATTN ALL POLICE DEPTS
EMERG SERVICES AND COMM CENTERS
NOTIFICATION REGARDING ROAD CLOSURE ON MONDAY JULY 17 2000
FROM 7:00 AM ON MONDAY JULY 17-00 NYS ROUTE 207 (GREENWICH AVE) WILL BE
CLOSED TO ALL TRAFFIC FROM THE INTERSECTION WITH CLOWES AVE TO HARRIMAN SQUARE
DETOUR ROUTE WILL BE RT 207 TO CLOWES AVE TO WEST MAIN ST TO HARRIMAN SQUARE
DETOUR ROUTE WILL BE PROPERLY SIGNED
ESTIMATED RE-OPENING OF RT 207 IS APPROXIMATELY 6 PM JULY 17-00 NOTICE OF
RE-OPENING WILL BE SENT VIA NYSPIN BY THIS DEPARTMENT
ANY QUESTIONS OR PROBLEMS PLEASE CALL THIS DEPARTMENT AT (845) 294-7988
AUTH CHIEF JAMES C WATT 15:20
OPER - gQUINN,MAUREEN P 1520NThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:49 PM EDT | Flash Flood Warning | ALY | Ulster | 3 hr |
| Jul 14, 6:37 PM EDT | Flash Flood Warning | ALY | Fulton, Montgomery | 4 hr |
| Jul 14, 7:50 PM EDT | Flash Flood Warning | ALY | Herkimer | 7 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.